MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. BALLOON CONTROL UNIT

SHIRAKAWA OLYMPUS CO., LTD. BALLOON CONTROL UNIT
Model Number OBCU
Medical Device Problem Codes Break (1069); Mechanical Problem (1384); Output above Specifications (1432)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was received and evaluated.The reported issue of abnormal noise was reproduced.Device evaluation found the rubber foot of the pump was broken resulting in abnormal noise.The failure found was found to be due to faulty relief valve causing the safety air pressure exceeded the limit.Repair history review of this product noted the concerned product has not been repaired in the past year.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
The customer reported an abnormal sound (loaner from olympus).No harm was reported.No patient harm, no user injury reported as the result of the reported issue.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 13 years since the subject device was manufactured.Based on the results of the investigation, it is likely the safety air pressure exceeded the limit due to a faulty valve unit.However, a definitive root cause could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
BALLOON CONTROL UNIT
Common Device Name
BALLOON CONTROL UNIT
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16070322
Report Number3002808148-2022-05736
Device Sequence Number6705079
Product Code FDA
UDI-Device Identifier04953170239533
UDI-Public04953170239533
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOBCU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2022
Supplement Date Received by Manufacturer01/24/2023
Initial Report FDA Received Date12/29/2022
Supplement Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown